MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813817009
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, preoperatively, while attending the procedure the clinician identified the 1st reported guidewire was not passing through the introducer needle.Then on the 2nd mentioned product (2 quantity) while inserting, the clinician identified the tip of the catheter was occluded and guidewire was not passing.Then on the 3rd product while trying to do the procedure, the clinician found that the catheter lumen was blocked.The guidewire was not passing through the lumen.Then on the 4th product while trying to do insertion, it was found that the guidewire was not passing through the introducer needle.The guidewire was getting stuck up in the needle.There was no leak and no luer adapter issue on all products.The cleaning agent used on all devices was chlorohexidine.Tego was not utilized in all products.The catheter was not repaired in all products.There was no patient involvement.
 
Additional Manufacturer Narrative
D10 concomitant product: 8813817009, 8813817009 11.5fr 13.5cm mahka w cekit (lot#2234700132); 8813817009, 8813817009 11.5fr 13.5cm mahka w cekit (lot#2302400149); 8813817009, 8813817009 11.5fr 13.5cm mahka w cekit (lot#2226400069) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b3, b5, g3, g4 (510k #) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, preoperatively, while attending the procedure the clinician identified the 1st reported guidewire was not passing through the introducer needle.Then on the 2nd mentioned product (2 quantity) while inserting, the clinician identified that the tip of the catheter was occluded, and the type of occlusion that was observed was that the guidewire was not passing. then on the 3rd product while trying to do the procedure, the clinician found that the catheter lumen was blocked and the type of blockage that was observed was that the guidewire was not passing.The guidewire was not passing through the lumen.Then on the 4th product while trying to do insertion, it was found that the guidewire was not passing through the introducer needle.The guidewire was getting stuck up in the needle.The issue on all products mentioned observed on the same event.There was no leak and no luer adapter issue on all products.The cleaning agent used on all devices was chlorohexidine.Tego was not utilized in all products.The catheter was not repaired in all products.The guide wire was not frayed, coiled or unraveled.No other visible defects/damages found on the product.There was no packaging damage.Nothing unusual observed on the device prior to use.Flushing was not done prior to use on all products.No other products being utilized with the reported devices.The reported product replaced as a remedial action.The distributor replaced the entire batch as remedial action performed.There was no patient involvement.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17481659
Report Number3009211636-2023-00225
Device Sequence Number6983046
Product Code FOZ
UDI-Device Identifier10884521004917
UDI-Public10884521004917
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8813817009
Device Catalogue Number8813817009
Device Lot Number2203400110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date03/26/2024
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H10
Patient SexUnknown